Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 229, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2011, 10:37 PM MDT for 4 counties in Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 10:37 PM MDT (04:37 UTC)
- Expired
- Jul 11, 2011, 11:30 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hooker County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 44 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS53 KLBF 120437
SVRLBF
NEC091-113-117-171-120530-
/O.NEW.KLBF.SV.W.0229.110712T0437Z-110712T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
WESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1230 AM CDT/1130 PM MDT/
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TRYON...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
STAPLETON...HIGHWAY 97 CROSSING THE DISMAL RIVER...HIGHWAY 97 MILE
MARKER 40...HIGHWAY 97 MILE MARKER 50 AND HIGHWAY 2 MILE MARKER
200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4204 10071 4143 10045 4139 10058 4140 10071
4139 10138 4166 10139
TIME...MOT...LOC 0438Z 222DEG 44KT 4162 10089
WIND...HAIL 70MPH <.75IN
$$
SPRINGER2 follow-up statements
366
WWUS53 KLBF 120513
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 AM CDT TUE JUL 12 2011
NEC091-113-117-171-120530-
/O.CON.KLBF.SV.W.0229.000000T0000Z-110712T0530Z/
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
1213 AM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
THOMAS...MCPHERSON...WESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES
UNTIL 1230 AM CDT/1130 PM MDT/...
AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF THEDFORD...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4204 10071 4143 10045 4139 10058 4140 10071
4139 10138 4166 10139
TIME...MOT...LOC 0513Z 222DEG 44KT 4193 10050
WIND...HAIL 60MPH <.75IN
$$
SPRINGER162
WWUS53 KLBF 120529
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 AM CDT TUE JUL 12 2011
NEC091-113-117-171-120538-
/O.EXP.KLBF.SV.W.0229.000000T0000Z-110712T0530Z/
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
1229 AM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN THOMAS...MCPHERSON...
WESTERN LOGAN AND SOUTHEASTERN HOOKER COUNTIES WILL EXPIRE AT 1230 AM
CDT/1130 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
REMEMBER...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN THOMAS
COUNTY UNTIL 1245 AM CDT.
LAT...LON 4204 10071 4143 10045 4139 10058 4140 10071
4139 10138 4166 10139
TIME...MOT...LOC 0528Z 222DEG 44KT 4206 10032
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT MON JUL 11 2011 .SYNOPSIS... UPPER LEVEL RIDGE CONTINUES TO BE CENTERED OVER THE SOUTHEAST CONUS TODAY. MONSOON MOISTURE FROM BOTH THE PACIFIC AND GULF OF MEXICO CONTRIBUTING TO RICH UPPER LEVEL MOISTURE SEEN ON WATER VAPOR IMAGERY. AT THE SURFACE EASTERLY/SOUTHEASTERLY FLOW CONTINUES TO INCREASE SURFACE MOISTURE. DEW PTS ARE HIGHEST OVER THE EASTERN CWA...WHERE KLBF AND KBBW ARE BOTH AT OR ABOVE 70 DEGREES. MEANWHILE PARTLY SUNNY SKIES HAVE KEPT TEMPS IN THE 80S. RADAR SHOWING THUNDERSTORMS DEVELOPING ALONG THE FRONT RANGE OF THE ROCKIES OF WYOMING AND COLORADO...AND ARE PUSHING NORTHEAST. && .SHORT TERM... TONIGHT WILL BE ANOTHER ACTIVE NIGHT AS PLENTY OF MOISTURE COMBINE WITH ANOTHER UPPER LEVEL DISTURBANCE AND A SURFACE FRONT TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. PW VALUES FROM THE MORNING KLBF SOUNDING WERE ALREADY 1.54 INCHES...AND WITH SE WINDS THROUGHOUT THE DAY...HAVE INCREASE TO AROUND 1.65 TO 1.85 INCHES...WHICH IS OVER 2 STANDARD DEVIATION ABOVE NORMAL. THUS THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAIN. DUE TO LOCALIZED NATURE AND EXPECTED LOCATION OF CONVECTION...WILL HOLD OFF ON ANY FLASH FLOOD HEADLINE FOR NOW. SEE HYDRO DISCUSSION FOR MORE. IN ADDITION TO THE HEAVY RAIN THREAT...WILL ALSO HAVE TO MONITOR FOR SEVERE THUNDERSTORMS. CAPE VALUES OF 1K TO 2K J/KG IN THE EASTERN PANHANDLE WILL COMBINE WITH LOW LCL HEIGHTS AND DECENT SHEAR...0-6KM BULK SHEAR GREATER THAN 30 KTS ALONG WITH GOOD DIRECTIONAL SHEAR. HAIL AND WINDS WILL BE THE PRIMARY THREAT HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. TOMORROW WILL SEE AN INCREASE IN CLOUDS AS THE SURFACE BOUNDARY SLIDES A LITTLE SOUTH. THIS WILL HOLD TEMPS COOLER...WITH HIGHS ONLY IN THE 70S NORTH AND LOWER TO MID 80S IN THE SOUTHWEST. UPPER PATTERN REMAINS SOUTHWEST/WESTERLY FLOW AND MODELS BRING ANOTHER WAVE ACROSS THE AREA. HIGH MOISTURE THROUGH THE COLUMN WILL PERSIST AND DEPENDING ON RAINFALL TONIGHT...WILL NEED TO MONITOR FOR POSSIBLE FLASH FLOODING TOMORROW. BY THURSDAY THE RIDGE WILL BEGIN TO RETROGRADE WEST/NORTHWEST...BACK TOWARDS THE SOUTHERN PLAINS. MODELS PUSH THE TRAIN OF SYSTEMS FURTHER NORTH INTO THE DAKOTAS. MAY NEED TO ADD POPS...HOWEVER EXPECT ANYTHING TO BE ISOLATED AT BEST IN THE LATE AFTERNOON OR EARLY EVENING. CAP STRENGTHENS SO CONFIDENCE IS LOWER THAT THE CAP WILL BE BROKEN. .LONG TERM... FRIDAY INTO THE FIRST OF NEXT WEEK THE RIDGE CONTINUES TO DRIFT NORTH. THIS WILL CONTINUE TO LIMIT THE CHANCE FOR THUNDERSTORMS...HOWEVER MAY SEE A STRAY STORM FOR THE HIGH TERRAIN TO THE WEST DRIFT INTO THE WESTERN CWA. TEMPERATURES ARE EXPECTED TO BE ON THE INCREASE. LOWER TO MID 90S ARE A GOOD STARTING POINT. SOUTHWEST NEB WILL PUSH CLOSE TO TRIPLE DIGITS. WET GROUND FROM RECENT RAINFALL MAY HOLD TEMPS IN THE UPPER 90S. && .AVIATION... ACTIVE WEATHER IS EXPECTED ACROSS NEBRASKA THROUGH MID-DAY ON TUESDAY WHICH SHOULD BRING PERIODS OF RAIN...THUNDERSTORMS...AS WELL AS LOWERED CEILINGS AND VISIBILITIES AT TIMES. A SURFACE FRONTAL BOUNDARY IN THE VICINITY OF THE NEBRASKA/KANSAS BORDER THEN EXTENDING NORTH INTO EASTERN WYOMING WILL SERVE AS AN AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE NEBRASKA PANHANDLE AND MAY ALSO FORM NEAR THE FRONT EXTENDING TO SOUTHWEST NEBRASKA. TO ACCOUNT FOR THIS HAVE MENTION OF CB IN THE KLBF FORECAST STARTING LATER THIS AFTERNOON. THE ACTIVITY SHOULD THEN SHIFT TO THE EAST/NORTHEAST INTO THE EVENING HOURS...IMPACTING BOTH KLBF AND KVTN. AS THE EVENING PROGRESSES...THE LOW LEVEL JET WILL INCREASE WITH THE STRONGEST FOCUS OVER THE NORTHERN HALF OF NEBRASKA. ACTIVITY IS EXPECTED TO BE MORE WIDESPREAD IN THESE AREAS AND CONTINUE THROUGH MUCH OF THE MORNING ON TUESDAY. ALSO...SOME REDUCED VISIBILITIES ARE POSSIBLE TUESDAY MORNING AS BOUNDARY LAYER MOISTURE WILL BE HIGH. HAVE INCLUDED A VISIBILITY RESTRICTION AT KVTN AS MORE PRECIPITATION IS EXPECTED AND WINDS DECREASE IN THE MORNING TO REDUCE MIXING POTENTIAL AND LEAD TO SOME LIGHT FOG. THIS MAY BE NEEDED AT KLBF AS WELL BUT WITH LOWER CONFIDENCE IN THESE AREAS LEFT IT OUT OF THE FORECAST AT THIS POINT. && .HYDROLOGY... HEAVY RAINFALL WILL BE A THREAT LATER THIS AFTERNOON AND INTO TUESDAY...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. PRECIPITABLE WATER VALUES ACROSS NEBRASKA AT 17Z WERE ABOUT 1.20 INCHES OVER NORTHERN NEBRASKA WITH AROUND 1.70 INCHES OVER SOUTH CENTRAL NEBRASKA AND OVER 1.90 INCHES IN FAR SOUTHEAST NEBRASKA. NORMAL VALUES FOR THIS TIME OF YEAR ARE 1.00 INCHES. EASTERLY FLOW ACROSS THE FORECAST AREA WILL LIKELY BRING THE HIGHER MOISTURE OVER IOWA/MISSOURI WESTWARD INTO THE FORECAST AREA. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL FOR HEAVY RAINS...THEN TONIGHT THE LOW LEVEL JET WILL INCREASE WITH BEST FORCING POTENTIAL OVER THE NORTHERN PARTS OF NEBRASKA. THIS FORCING...ALONG WITH INCREASED MOISTURE /PRECIPITABLE WATER VALUES/ AND WITH WARM CLOUD LAYER DEPTHS INCREASING TO 3500 TO 4000M TONIGHT COULD HAVE A DECENT THREAT FOR HIGH RAINFALL AMOUNTS WITH STORMS BEING VERY EFFICIENT RAIN MAKERS. CURRENT MODELS SHOW HIGHEST POTENTIAL FOR CONTINUED DEVELOPMENT OF THUNDERSTORMS AND THUS HIGHEST RAINFALL MAINLY NORTH OF HIGHWAYS 2 AND 91. HOWEVER...COULD SEE THIS HAPPENING A BIT FURTHER SOUTH SO WILL SAY HIGHEST THREAT WILL BE NORTH OF INTERSTATE 80 FOR NOW AND WILL BE MONITORING THIS CLOSELY. ALSO TO CONSIDER IS RECENT RAINFALL WHICH HAS BEEN LESS OVER NORTHERN NEBRASKA WHERE THE HIGHEST HEAVY RAIN THREAT IS RIGHT NOW. AS THESE AREAS WILL BE ABLE TO TAKE MORE WATER...AND WITH A BIT OF UNCERTAINTY STILL ON WHERE THE HEAVY RAINS WILL SET UP...WILL STAY WITHOUT A FLASH FLOOD WATCH FOR TONIGHT WITH THE THREAT LOOKING TO BE MORE LOCALIZED RATHER THAN WIDESPREAD. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR NEZ004- 022-056. && SHORT TERM/EXTENDED...MASEK AVIATION...BROOKS
Hazardous weather outlook, Jul 11, 9:14 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1014 PM CDT MON JUL 11 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-130315- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1014 PM CDT MON JUL 11 2011 /914 PM MDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TONIGHT. ANY STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINS BEING THE MAIN THREATS. IN ADDITION...WITH THE THREAT OF HEAVY RAINS WITH THESE STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS REMAINS TUESDAY AND TUESDAY NIGHT. HEAVY RAINFALL IS ALSO POSSIBLE...PRIMARILY NORTH OF HIGHWAYS 2 AND 91. THE UNSETTLED WEATHER PATTERN WILL DIMINISH BY WEDNESDAY AND BEYOND AS A STRONG UPPER LEVEL RIDGE BUILDS FROM THE SOUTHERN INTO THE CENTRAL PLAINS. ONLY AS SLIGHT CHANCE FOR GENERAL THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME. TEMPERATURES WILL HEAT UP INTO THE MID AND UPPER 90S BY THE WEEKEND WITH THE HEAT INDEX REACHING TO A 100 OR HIGHER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. REPORTS OF HEAVY RAINS WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Special weather statement, Jul 11, 9:02 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT MON JUL 11 2011 NEZ058-069-120345- CHASE NE-PERKINS NE- 902 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PERKINS AND CHASE COUNTIES UNTIL 945 PM MDT... AT 858 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA TO 8 MILES NORTHEAST OF ALVIN...AND MOVING NORTHEAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... CHAMPION AROUND 915 PM MDT. WILD HORSE SPRING...HIGHWAY 61 MILE MARKER 60...IMPERIAL AND GRANT AROUND 920 PM MDT. ENDERS RESERVOIR STATE RECREATION AREA...HIGHWAY 61 MILE MARKER 50 AND ENDERS AROUND 925 PM MDT. MADRID AROUND 930 PM MDT. WAUNETA AROUND 935 PM MDT. ELSIE AROUND 940 PM MDT. GRAINTON AROUND 945 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jul 11, 9:20 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1020 PM CDT MON JUL 11 2011 NEZ005-025-094-120400- EASTERN CHERRY NE-THOMAS NE-WESTERN CHERRY NE- 1020 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY AND THOMAS COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWNLEE TO 6 MILES SOUTH OF SENECA...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... BROWNLEE AROUND 1025 PM CDT. HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AROUND 1035 PM CDT. HIGHWAY 83 MILE MARKER 160 AROUND 1040 PM CDT. HIGHWAY 83 MILE MARKER 140 AND THEDFORD AROUND 1045 PM CDT. HIGHWAY 2 MILE MARKER 220 AROUND 1100 PM CDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jul 11, 9:28 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1028 PM CDT MON JUL 11 2011 NEZ035-057-120415- ARTHUR NE-KEITH NE- 928 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARTHUR AND KEITH COUNTIES UNTIL 1015 PM MDT... AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OTTER CREEK CAMPGROUND TO OGALLALA TO MADRID...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... LEMOYNE AND KINGSLEY DAM AROUND 935 PM MDT. HIGHWAY 61 MILE MARKER 100 AND ROSCOE AROUND 940 PM MDT. KEYSTONE AROUND 945 PM MDT. HIGHWAY 61 MILE MARKER 110 AROUND 955 PM MDT. INTERSTATE 80 MILE MARKER 140 AROUND 1000 PM MDT. PAXTON...HIGHWAY 61 MILE MARKER 120...HAYTHORN LAKE...SARBEN...ARTHUR AND INTERSTATE 80 MILE MARKER 150 AROUND 1015 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Local storm report, Jul 11, 9:50 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1050 PM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST 8 NNE HAY SPRINGS 42.79N 102.63W
07/11/2011 E60.00 MPH SHERIDAN NE PUBLIC
SAID SMALL BRANCHES WERE BROKEN OFF TREES.
0436 PM HAIL 8 NNE HAY SPRINGS 42.79N 102.63W
07/11/2011 E1.00 INCH SHERIDAN NE PUBLIC
0520 PM HAIL 1 NW RUSHVILLE 42.72N 102.48W
07/11/2011 E1.00 INCH SHERIDAN NE PUBLIC
0525 PM HAIL 8 W CLINTON 42.76N 102.51W
07/11/2011 E1.00 INCH SHERIDAN NE PUBLIC
HAIL LASTED FROM 515 PM CDT TO 545 PM CDT. RAINFALL WAS
ESTIMATED TO BE 2 TO 3 INCHES. MOST OF THE HAIL WAS 1/2
INCH AND COVERED THE GROUND WITH MAXIMUM SIZE OF 1 INCH.
0538 PM HAIL 2 W CLINTON 42.76N 102.39W
07/11/2011 E1.75 INCH SHERIDAN NE PUBLIC
0617 PM HEAVY RAIN 5 SW GORDON 42.76N 102.27W
07/11/2011 M3.50 INCH SHERIDAN NE PUBLIC
0617 PM HAIL 5 SW GORDON 42.76N 102.27W
07/11/2011 E1.75 INCH SHERIDAN NE PUBLIC
0625 PM TSTM WND GST 11 SSW GORDON 42.66N 102.29W
07/11/2011 E60.00 MPH SHERIDAN NE PUBLIC
UP TO 4 INCH BRANCHES WERE TORN OFF TREES.
0630 PM HAIL 11 SSE GORDON 42.66N 102.12W
07/11/2011 E2.50 INCH SHERIDAN NE PUBLIC
0733 PM TSTM WND GST 20 NNE ELLSWORTH 42.33N 102.14W
07/11/2011 E60.00 MPH SHERIDAN NE PUBLIC
0733 PM HAIL 20 NNE ELLSWORTH 42.33N 102.14W
07/11/2011 E1.00 INCH SHERIDAN NE PUBLIC
0738 PM HAIL 19 NNE ELLSWORTH 42.31N 102.14W
07/11/2011 E1.00 INCH SHERIDAN NE PUBLIC
HAIL COVERED THE GROUND.
0747 PM TSTM WND GST 23 NNE ELLSWORTH 42.37N 102.11W
07/11/2011 E70.00 MPH SHERIDAN NE PUBLIC
FORTY FOOT TALL CEDAR TREE UPROOTED.
0747 PM HAIL 23 NNE ELLSWORTH 42.37N 102.11W
07/11/2011 E1.75 INCH SHERIDAN NE PUBLIC
0835 PM HAIL 17 N WHITMAN 42.29N 101.54W
07/11/2011 E1.00 INCH CHERRY NE PUBLIC
0900 PM FLASH FLOOD 5 N RUSHVILLE 42.79N 102.47W
07/11/2011 SHERIDAN NE PUBLIC
A RURAL ROAD WASHED OUT NORTH OF RUSHVILLE.
0902 PM TSTM WND GST 20 NE WHITMAN 42.25N 101.26W
07/11/2011 E40.00 MPH CHERRY NE PUBLIC
0925 PM TSTM WND GST 11 NNW MULLEN 42.19N 101.13W
07/11/2011 E40.00 MPH CHERRY NE PUBLIC
0935 PM TSTM WND GST 6 NW MULLEN 42.10N 101.13W
07/11/2011 E50.00 MPH CHERRY NE PUBLIC
&&
JAHSENMASpecial weather statement, Jul 11, 10:05 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT MON JUL 11 2011 NEZ024-036-120445- HOOKER NE-MCPHERSON NE- 1005 PM MDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCPHERSON AND HOOKER COUNTIES UNTIL 1045 PM MDT/1145 PM CDT/... AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EAST CODY LAKE...OR 21 MILES NORTHWEST OF TRYON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HIGHWAY 97 MILE MARKER 50 AROUND 1040 PM MDT. HIGHWAY 97 CROSSING THE DISMAL RIVER AND HIGHWAY 97 MILE MARKER 60 AROUND 1045 PM MDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jul 11, 10:14 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1114 PM CDT MON JUL 11 2011 NEZ036-037-059-120500- LINCOLN NE-LOGAN NE-MCPHERSON NE- 1114 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCPHERSON...WESTERN LOGAN AND NORTHERN LINCOLN COUNTIES UNTIL MIDNIGHT CDT... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF DIAMOND BAR LAKE...OR 15 MILES SOUTHWEST OF TRYON...MOVING EAST AT 50 MPH. WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TRYON... STAPLETON... RINGGOLD... GANDY... HIGHWAY 92 MILE MARKER 200... HIGHWAY 97 MILE MARKER 10... HIGHWAY 97 MILE MARKER 20... HIGHWAY 83 MILE MARKER 90... HIGHWAY 92 MILE MARKER 220... HIGHWAY 83 MILE MARKER 100... HIGHWAY 83 MILE MARKER 120... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 61 min |
| Jul 11, 6:19 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jul 11, 7:02 PM MDT | Tornado Warning | LBF | Cherry | 41 min |
| Jul 11, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 11, 7:17 PM MDT | Tornado Warning | LBF | Cherry | 28 min |
| Jul 11, 7:23 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 67 min |
| Jul 11, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jul 11, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 65 min |
| Jul 11, 11:18 PM MDT | Tornado Warning | LBF | Thomas | 27 min |
| Jul 12, 3:00 PM MDT | Flash Flood Watch | LBF | Chase, Deuel, Hayes, Keith, Lincoln, Perkins | 15 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.